Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 67, NWS Wilmington, NC

August 10, 2007Pender County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 10, 2007, 9:10 PM EDT for Pender County, North Carolina. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2007, 9:10 PM EDT (01:10 UTC)
Expired
Aug 10, 2007, 9:32 PM EDT
In force
22 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

County Pender County, NC

The radar

The Wilmington radar (KLTX), 61 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 1.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2007-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 565 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2007-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
565 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 110110
SVRILM
NCC141-110200-
/O.NEW.KILM.SV.W.0067.070811T0110Z-070811T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EDT FRI AUG 10 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN PENDER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1000 PM EDT

* AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR ROOKS...OR ABOUT
  17 MILES SOUTHWEST OF WALLACE...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   CURRIE BY 915 PM...
   THE BOROUGH BY 920 PM...
   MONTAGUE BY 925 PM...
   LONG CREEK BY 930 PM...
   ASHTON BY 940 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3451 7786 3434 7807 3435 7808 3435 7810
      3443 7821 3446 7817 3450 7825 3466 7811
TIME...MOT...LOC 0110Z 309DEG 17KT 3450 7811

$$


REK
1 follow-up statement
000 
WWUS52 KILM 110132
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
933 PM EDT FRI AUG 10 2007

NCC141-110143-
/O.CAN.KILM.SV.W.0067.000000T0000Z-070811T0200Z/
PENDER NC-
933 PM EDT FRI AUG 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PENDER COUNTY IS
CANCELED...

AT 931 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3451 7786 3434 7807 3435 7808 3435 7810
      3443 7821 3446 7817 3450 7825 3466 7811
TIME...MOT...LOC 0133Z 309DEG 17KT 3443 7801

$$

REK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:35 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 10, 7:35 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
735 PM EDT FRI AUG 10 2007

.SYNOPSIS...
UPPER RIDGE WILL RETREAT WESTWARD SATURDAY AND ALLOW A WEAK COLD
FRONT TO MOVE ACROSS THE REGION. SLIGHTLY DRIER AND COOLER AIR WILL
FOLLOW ON SUNDAY. WARMER THAN TEMPERATURES WILL RETURN NEXT WEEK AS
UPPER RIDGE REBUILDS.

&&

.NEAR TERM /THROUGH TONIGHT/...
VERY STRONG INSTABILITY ACROSS THE FCST AREA THROUGH SUNSET WITH
ONLY A SLOW ABATEMENT THEREAFTER. SO FAR CONVECTION HAS BRIEFLY
SHOWN SOME VIGOR BUT OVERALL THE POOR MID LEVEL LAPSE RATES HAVE
PROVEN TOO MUCH FOR SUSTAINED UPDRAFTS. THERE IS STILL A FEW HOUR
WINDOW EITHER SIDE OF SUNSET WHERE WEAK HEIGHT FALLS COULD CHANGE
THAT QUITE A BIT...MAINLY OVER NC COUNTIES. MAIN THREAT IS VERY
HEAVY RAIN AND NEAR CONSTANT LIGHTNING BUT STRONGER CELLS WILL ALSO
ENTRAIN ENOUGH MID LVL DRY AIR FOR DOWNDRAFT ACCELERATION AND SOME
WIND DAMAGE. STRONG BUT PROBABLY NON-SEVERE CONVECTION WILL STILL
CONTINUE OVERNIGHT ALBEIT IN A RATHER SCATTERED MANNER WORTHY OF
ROUGHLY 40 POPS.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
FRONT IN THE AREA SATURDAY WITH AFTERNOON/EVENING CONVECTION
EXPECTED. NAM AND GFS SOLUTIONS LOOK SIMILAR THOUGH GFS DOES APPEAR
TO HAVE SOME SLIGHT FEEDBACK ISSUES OFF THE CAROLINA COAST. BECAUSE
OF THIS HAVE FAVORED THE NAM SOLUTION...THOUGH THE DIFFERENCE IS
SMALL. FRONT WILL NOT BE QUICK TO MOVE...KEEPING TEMPERATURES ABOVE
CLIMO...THOUGH NOT AS HOT AS THE PAST FEW DAYS. COMBINATION OF HEAT
AND ABUNDANT LOW LEVEL MOISTURE MEANS THAT SOME ILM CONTINUES WILL
REQUIRE ISSUANCE OF HEAT ADVISORY FOR TOMORROW. THERE DOES APPEAR TO
BE A WEAK WAVE DROPPING IN FROM THE NORTH...BUT ITS TIMING IS NOT
THE BEST AND THE AIR COLUMN WILL ALREADY BE IN THE PROCESS OF DRYING
OUT WHEN IT ARRIVES. DID NOT MAKE A LOT OF CHANGES TO THE POPS FROM
THE PREVIOUS FORECAST FOR TOMORROW.

LATE SATURDAY THROUGH THE END OF THE PERIOD LOOKS DRY AS HIGH
PRESSURE BUILDS IN FROM THE NORTH. AIR MASS MOVING OVER THE AREA IS
MUCH DRIER AND DOES NOT LOOK LIKE IT WILL BE ABLE TO SUPPORT MUCH IN
THE WAY OF CLOUDS...LET ALONE PRECIP ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
ECMWF KEEPS THE H5 RIDGE ACROSS THE SOUTHWEST UNITED STATES EARLY IN
THE PERIOD BEFORE SHIFTING IT INTO THE SOUTH CENTRAL UNITED STATES
BY WEDNESDAY AS DOES THE UKMET AND GFS. IN THE MEANTIME THE ECMWF
DEVELOPS A DEEP 560 DAM CLOSED LOW OFF THE PACIFIC NW. UKMET IS
STRONGER WITH THE PACIFIC NW LOW AFT F+60...00Z MON USING THE 10/12Z
RUN...WITH A CLOSED 559 DAM CONTOUR COMPARED TO THE OPEN WAVE
DEPICTED BY THE ECMWF/GFS AT THIS TIME. THE UKMET IS TRENDING DEEPER
WITH FEATURE COMPARED TO THE 00Z RUN BY 40 METERS AND PUSHES IT
CLOSER TO THE BC COAST AND FURTHER NORTH FURTHER STRENGTHENING THE
WESTERN PORTION OF THE RIDGE AND DEEPENING THE EAST COAST TROUGH A
BIT ALLOWING IMPULSES TO DROP SEWD OUT OF CANADA INTO THE NE AND MID
ATLANTIC STATES INCREASING THE POSSIBILITIES OF SCATTERED CONVECTION
ACROSS OUR REGION TOWARDS THE END OF THE WEEK. FOR NOW WILL NOT MAKE
ANY MENTION OF PRECIPITATION AT THE END OF THE 7 DAY PERIOD WILL
WAIT AND SEE THE CONSISTENCY BETWEEN RUNS. THE GFS SOLUTION IS
SIMILAR BUT RETROGRADES THE PACIFIC NW LOW SWWD STRENGTHENS THE H5
RIDGE ACROSS THE US RETROGRADING IT BACK TO THE SW US. HAVE GONE
WITH THE HPC GUIDANCE FOR THE FIRST CUT OF THE TEMPS AND TWEAKED
DOWN A DEGREE OR TWO... NOT TOO CONFIDENT THAT TEMPS WILL BE THAT
HIGH NEXT WEEK. STAYED PRETTY CLOSE TO THE HPC GUIDANCE FOR ALL
OTHER ELEMENTS.

&&

.AVIATION /00Z SATURDAY THROUGH TUESDAY/...
COMPLEX OF STORMS DROPPING SOUTH WILL CONTINUE TO PROPAGATE INTO THE
CWA...WITH A TEMPO GROUP A GOOD BET FOR THE FIRST COUPLE OF HOURS IN
THE ILM TAF. LBT WILL BE ON THE WEAK WESTERN EDGE OF STORMS...WITH
LITTLE RAINFALL. REMAINS TO BE SEEN IF CONVECTION WILL HOLD TOGETHER
TO AFFECT THE MYRTLES...THINK THE AREA WILL DIMINISH TO SCATTERED
SHOWERS...IF AT ALL...BY THE TIME THEY DROP INTO SC. HAZE AND FOG
WILL BE THE RULE OVERNIGHT...LOWEST VISIBILITIES LIKELY NEAR THE
COAST AND AREAS THAT RECEIVED THE MOST PRECIP. FRONT SHIFTS WINDS TO
THE NORTHEAST SATURDAY MORNING...THEN EAST. SHOULD BE ENOUGH
MOISTURE AROUND IN THE AFTERNOON TO FIRE SCATTERED CONVECTION...BEST
CHANCE SOUTH.

ISOLATED THUNDERSTORMS SATURDAY NIGHT...SUNDAY AND TUESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
PINCHED GRADIENT AHEAD OF APPROACHING COLD FRONT WILL BRING
CONDITIONS CLOSE TO SCEC/SCA THRESHOLDS. WNA GUIDANCE AND THE
LARGELY COAST-PARALLEL FETCH WOULD SUGGEST THAT 6 FT SEAS REMAIN
JUST OUTSIDE OF THE FCST AREA EDGE OF 20NM...HAVE OPTED TO STAY WITH
THE FORMER.

SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
WEAKENING FRONT WILL BE IN THE AREA AS PERIOD BEGINS. BECAUSE FRONT
IS WEAKENING ITS EXACT POSITION IS GOING TO BE DIFFICULT TO PIN
DOWN. EAST OF THE BOUNDARY DIRECTION WILL BE S/SE WITH SPEEDS 15 TO
20 KT. ONCE THE FRONT PASSES WINDS WILL SHIFT TO N/NE AND WEAKEN TO
10 TO 15 KT. THIS SHOULD HAPPEN SATURDAY AFTERNOON. SEAS WILL
INITIALLY RUN 3 TO 5 FT BUT FALL TO 3 TO 4 FT SHORTLY AFTER THE
FRONT PASSES. COULD SEE BRIEF PERIOD OF WINDS OVER 20 KT AND SEAS
APPROACHING 6 FT AS SURFACE WAVES FORM ALONG THE BOUNDARY. DO NOT
THINK SCA WILL BE NEEDED AND CAN PROBABLY BE HANDLED WITH SCEC.

CONDITIONS WILL IMPROVE SATURDAY NIGHT THROUGH SUNDAY NIGHT AS HIGH
PRESSURE BUILDS IN AND FRONT MOVES FARTHER SOUTH. IT IS POSSIBLE
THAT FRONT WILL END UP STALLED JUST SOUTH OF THE WATERS...BUT SPEEDS
SHOULD REMAIN UNDER 15 KT WITH GRADIENT RELAXING AS FRONT
DISSIPATES.

LONG TERM /MONDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY WILL BE WELL SOUTH OF MURRELLS INLET ON MONDAY WITH
THE NEXT THREAT OF ANY PRECIPITATION ON TUESDAY WITH NEXT FRONTAL
BOUNDARY ACROSS THE ENTIRE COASTAL WATER AREA AND BY TUESDAY NIGHT
FROM LITTLE RIVER ON SOUTH. POPS WILL GENERALLY BE 20 TO 30 PERCENT.
WINDS AND WAVES THROUGHOUT THE PERIOD WILL REMAIN BELOW ANY CRITERIA
WITH WAVES RUNNING GENERALLY 1 TO 3 FEET AND WINDS NORTHEAST AT 8 TO
12 KNOTS BECOMING NORTHWEST EARLY TUESDAY MORNING AND AVERAGING LESS
THAN 7 KNOTS. WINDS GRADUALLY SHIFT AROUND TO THE SOUTHEAST BY
EVENING AND INCREASE TO AROUND 10 KNOTS.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY FROM 10 AM TO 7 PM EDT SATURDAY FOR
     SCZ032>034-039-046.
NC...HEAT ADVISORY FROM 10 AM TO 7 PM EDT SATURDAY FOR NCZ099-100.
MARINE...NONE.

&&

NEAR TERM...005
SHORT TERM...III
LONG TERM...01
AVIATION...DL
Hazardous weather outlook, Aug 10, 7:27 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
727 PM EDT FRI AUG 10 2007

NCZ100-112330-
BRUNSWICK-
727 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-112330-
ROBESON-BLADEN-
727 PM EDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ034-046-112330-
HORRY-GEORGETOWN-
727 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   MODERATE RISK OF RIP CURRENTS

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ097-101-112330-
PENDER-NEW HANOVER-
727 PM EDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

   MODERATE RISK OF RIP CURRENTS

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ032-033-039-112330-
FLORENCE-MARION-WILLIAMSBURG-
727 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-112330-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
727 PM EDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ017-023-024-112330-
MARLBORO-DARLINGTON-DILLON-
727 PM EDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

   NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-112330-
COLUMBUS-
727 PM EDT FRI AUG 10 2007

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 10, 6:58 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
658 PM EDT FRI AUG 10 2007

NCZ087-096-110015-
ROBESON-BLADEN-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN
658 PM EDT FRI AUG 10 2007

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM...

AT 655 PM...A BROKEN LINE OF STORMS EXTENDED FROM HOKE COUNTY EAST
TO SAMPSON COUNTY. THIS LINE WAS DROPPING SOUTHEAST AT 20 TO 25
MPH AND WILL MOVE INTO PARKTON...BY 7 PM... AND RED SPRINGS BY 720
PM. THE STORMS WILL BE JUST NORTH OF LUMBERTON AND ELIZABETHTOWN
BY 815 PM. THIS LINE OF STORMS WILL HAVE WIND GUSTS FROM 40 TO 50
MPH AND POSSIBLE HAIL. UP TO AN INCH OF RAIN IS POSSIBLE IN LESS
THAN 30 MINUTES.

LAW ENFORCEMENT AGENCIES....EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE
PREPARED FOR POSSIBLE ACTIONS.

MOVE INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY
WINDOWS. AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED UNLESS IT IS AN EMERGENCY.

43
Special weather statement, Aug 10, 8:26 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
826 PM EDT FRI AUG 10 2007

NCZ087-096-097-099>101-110130-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-
INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN...BURGAW...
SURF CITY...WHITEVILLE...LELAND...SHALLOTTE...WILMINGTON...
WRIGHTSVILLE BEACH
826 PM EDT FRI AUG 10 2007

..SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM...

AT 825 PM...A BROKEN LINE OF STORMS EXTENDED FROM NEAR TOPSAIL
BEACH...WEST TO ELIZABETHTOWN. THIS LINE WAS DROPPING SOUTHEAST AT
35 MPH AND WILL MOVE INTO HAMPSTEAD AND BURGAW BY 835 PM...AND
WILL BE NEAR WILMINGTON AND EAST ARCADIA BY 915 PM. THIS LINE OF
STORMS WILL HAVE WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO
GROUND LIGHTNING.

MOVE INDOORS WHEN THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY
WINDOWS. AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL
THE STORM HAS PASSED UNLESS IT IS AN EMERGENCY.
Local storm report, Aug 10, 8:45 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT FRI AUG 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     8 NNW ELIZABETHTOWN     34.73N 78.66W
08/10/2007                   BLADEN             NC   EMERGENCY MNGR

            TREES DOWN NEAR WHITE OAK. STRUCTURAL DAMAGE TO A CHURCH.
            TREE DOWN NORTH OF ELIZABETHTOWN.

&&

LOEWENTH

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:37 PM EDTSevere Thunderstorm WarningILMBladen23 min
Aug 10, 10:13 PM EDTSevere Thunderstorm WarningILMColumbus47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.